MAUDE Adverse Event Report: IN2BONES SAS QUANTUM®; QUANTUM® TIBIAL IMPLANT STANDARD

IN2BONES SAS QUANTUM®; QUANTUM® TIBIAL IMPLANT STANDARD
Catalog Number M50 ST240
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch record 1906306 reviewed and found to be documentary compliant.15 products were manufactured as per of-190370 released on october 09th 2020.The review did not identify any incidents related to the manufacture of this implant.As per reported by the initiator, the surgeon's analysis points to excessive stress on the tibial anchorage in the tibiotalar joint, due to the stresses transferred to the ankle because of the talocalcaneal arthrodesis, associated with an early reloading of the ankle for a patient with an above average functional demand.Too early stress on the ankle without a sufficient period of immobilization after an ankle surgery.Excessive stress on the tibial anchorage in the tibiotalar joint, due to the stresses transferred to the ankle because of the talocalcaneal arthrodesis.
 
Event or Problem Description
The quantum® total ankle prosthesis is indicated as a total ankle replacement in primary or revision surgery for patients with ankle joints damaged by severe rheumatoid, post-traumatic, or degenerative arthritis.The quantum® total ankle prosthesis is a fixed-bearing, semi-constraint ankle prothesis with 2 components and composed of: a tibial component composed of a metallic (ta6v) tibial tray implant fixed to a polymer (uhwmpe) insert, a metallic (cocr) talar implant reproducing the talus dome anatomy.When all components are implanted, with the insert rigidly locked to the tibial tray, the polyethylene insert acts as a single bearing along the talar dome, enabling flexion/extension and rotation movement at the replaced ankle joint.Each component of the quantum® total ankle prosthesis exists in different sizes and models.Event description: patient male 46 years old operated with a quantum prosthesis on (b)(6) 2022, (b)(6) clinic - (b)(6) doctor (b)(6).At 10 months the patient is in pain.Under anti-inflammatory treatment.The radiograph shows a lucency proximal to the base of the tibial implant.We also notice the formation of anterior and posterior osteophytes as well as the formation of periosteal appositions.The patient has an above-average functional demand (gym manager).The patient underwent a subtalar arthrodesis prior to the quantum total ankle prosthesis.Early reloading < 10 days, without post-operative immobilization (cast) but with a walking boot.The surgeon's analysis tends towards too much stress on the tibial anchoring in the tibiotalar joint linked to the stresses reported on the ankle due to the talocalcaneal arthrodesis.He offers the patient a partial surgical revision of the tibial implant only with minimal tibial recovery and cemented reimplantation of a new quantum tibial implant and polyethylene insert.The talar implant remains in place.This reportable event is part of a remedition resulting from a 483 letter.

Brand Name
QUANTUM®
Common Device Name
QUANTUM® TIBIAL IMPLANT STANDARD
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR  69130
Manufacturer (Section G)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
Manufacturer Contact
martin geertsema
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
MDR Report Key23093679
Report Number3010470577-2023-03361
Device Sequence Number9809034
Product Code HSN
UDI-Device Identifier03701337601393
UDI-Public3701337601393
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM50 ST240
Device Lot Number1906306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale